What treatments or medications can I use to deal with my scaring (red marks)? (photo)

I am 18 , and I suffered from acne. At the moment I am on my third week of 20mg Accutane . It seems that I don't get spots frequently any more ,though on rear occasions some pimples appear, which I think are due to blocked pores that I had prior to accutane. What is in your opinion most effective way of dealing with my scarring? (see photo, i am not quite sure if these are scars or just hyper pigmentation , as at the moment it seems that there is no deepening in my skin ). Thank you!

Doctor Answers (1)

Don't treat your scars until you are finished Accutane

+1
Scarring acne is one of the primary reasons a dermatologist might recommend Accutane (Isotretinoin) therapy. While the Accutane can help decrease if not stop breakouts completely, many of the acne scars can presist after treatment. Different types of scars look differently on the skin. They might appear as red marks, discoloration, depressions and/or textural irregularities. While there are a number of effective techniques to treat all types of acne scars, none of these should be performed while you are on Accutane or immediately after completing your course of therapy. Some recommend waiting at least 6 months after stopping Accutane before performing more aggressive procedures such as laser resurfacing. While this might feel like a lifetime, especially if you're age 18-24, there is some evidence that these procedures can make scarring worse. After you've completed the Accuatne and waiting peroid, and if you're scars are still there, red marks and discoloration often respond well to topical AHA and retinoids, chemical peels, V Beam Laser therapy.


Austin Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.